Somenone told me that this is a new thing that has been found for this drug. I want to know is it true or not
1 Dec 2009
"... FDA notified healthcare professionals and patients of revisions to the prescribing information for Januvia (sitagliptin) and Janumet (sitagliptin/metformin) to include information on reported cases of acute pancreatitis in patients using these products. Eighty-eight post-marketing cases of acute pancreatitis, including two cases of hemorrhagic or necrotizing pancreatitis in patients using sitagliptin, were reported to the Agency between October 2006 and February 2009. It is recommended that healthcare professionals monitor patients carefully for the development of pancreatitis after initiation or dose increases of sitagliptin or sitagliptin/metformin. Sitagliptin has not been studied in patients with a history of pancreatitis. Therefore, it is not known whether these patients are at an increased risk for developing pancreatitis and the medication should be used with caution and with appropriate monitoring in patients with a history of pancreatitis. Considerations for healthcare professionals, information for patients, and a Data Summary are provided."
The key point is that there may be an increased risk in developing pancreatitis (not pancreatic cancer) and that the drugs should be used with caution if there is a patient history of pancreatitis.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
She already had surgery, and had the tumor removed 2 years ago. but in her most recent blood studys her cancer count in her blood came out high.. ...
1 answer • 14 Aug 2009
My husband was taking januvia in 2007 then was put on janumet in 2008 he had all the systoms of Pancreaitis all 4 signs real bad. For almost a year ...
1 answer • 18 Oct 2010
Need answer urgently.
1 answer • 2 Oct 2011
The last answer is from 2009, what do new studies say?
0 answers • 27 Mar 2012
I recently saw a commercial in NYC about a class action lawsuit against Janumet. I'm not sure if long term use of Janumet could cause pancreatic ...
2 answers • 31 Oct 2012